Jump to content
CrazyBoards.org

The Big Boost, Rush, whatever the fuck you wanna call it


Recommended Posts

Happened to me after being on Effexor for 6 days last year. Had some really really fun Matrix-like dreams, and woke up feeling better than I had in years. Then after maybe a week and 1/2, I could feel myself going back to the old me.

Then earlier this year, maybe around Easter. Pdoc increased either my Lexapro or Wellbutrin or both. Wasn't all at once like with the Effexor, but more gradual this time. Felt like no matter what happened, I could handle it. I wasn't going to curl up in a ball, panic and give up. I could handle it. I wasn't helpless. I could affect the way things turned out. I wanted to get out and live and try new things, challenge myself, get out and live instead of just existing and hoping nothing bad happens like I usually do.

Anyone who knows me knows that this so unlike me its ridiculous. I DO feel helpless. I DO curl up in a ball and panic and give up. I DON'T want to challenge myself or try anything new, I like things as safe and ordinary and unchallenging as possible.

So this felt so good, to feel this way for a change. Now I knew what healthy people who enjoy living must feel like. I jumped out of bed in the morning, instead of crawling out like I usually do. God it was great. But again, after maybe 2 weeks I could feel myself going back to the old me. My tdoc says I can't rely on these "big boosts" that I get in the beginning. I need to learn "coping skills", which sounds so mundane and boring and blah, compared to walking around feeling like I've got balls the size of Buicks. I don't know where that analogy came from.

Anyway, anyone had these same experiences in the early going of taking a new med, or getting it increased, and then it faded away? Or, has anyone had this big boost in the beginning, and it stayed with them? Those are the ones I'd especially be interested in hearing about. Thanks.

Link to comment
Share on other sites

So this felt so good, to feel this way for a change. Now I knew what healthy people who enjoy living must feel like. I jumped out of bed in the morning, instead of crawling out like I usually do. God it was great. But again, after maybe 2 weeks I could feel myself going back to the old me.

==========

I can't get the quote thing to work.

Anyway, yes, I had that boost with Cymbalta. I felt GREAT! I have never felt that way in my life. Sadly for me, it only lasted about 2 days. And I do believe that is how normal people feel all the time. It was so EASY to converse with people. Thoughts and words just sprang to mind, without struggle. Those days were too few.

Link to comment
Share on other sites

This is what happened to me on Paxil. 2 or 3 days as Libby said, then went away never to return in its same form. This may be mania. It's hard to believe it is, since it felt so normal, and I've had hypomania which is different. Might you be bipolar?

Link to comment
Share on other sites

This is what happened to me on Paxil. 2 or 3 days as Libby said, then went away never to return in its same form. This may be mania. It's hard to believe it is, since it felt so normal, and I've had hypomania which is different. Might you be bipolar?

I don't think mania lasts for a week or 2 uninterrupted. Besides, I never felt invincible or anything, shit still bothered me, just not anywhere near as much as it usually does. I didn't dwell on it as much, and I didn't constantly analyze myself and my life like I usually do.

Link to comment
Share on other sites

I don't think mania lasts for a week or 2 uninterrupted. Besides, I never felt invincible or anything, shit still bothered me, just not anywhere near as much as it usually does. I didn't dwell on it as much, and I didn't constantly analyze myself and my life like I usually do.
Yeah, Cymbalta was the one for me too. It hit me at about 1 week and lasted only a couple days like Libby...that I backslide into something closely resembling apathy (better than suicidal) and stayed that way for a few weeks, then it seemed to level up...and stayed stable for 6 mos or so, and i'm in crash mode now on Cymbalta and waiting on a new pdoc.

It sucks, so much effort, sometime with seemingly so little result. But what is the alternative?

meh.

S9

Link to comment
Share on other sites

I had this happen when I went on wellbutrin the first time. I went on it to quit smoking. It lit up my depression with a spotlight. It felt like the weight of the world had been lifted off my shoulders. Unfortunately, it also made me sleep about three hours a night. It was fun but I've always been an insomniac so getting worse at sleeping is always bad for me. My doctor at the time wouldn't help me with sleeping meds so the Wellbutrin was stopped and the meds merry-go-round was started.

I've never felt the same since.

My depression is worse these days. So much so that I'm even becoming curious about going to hospital but I know how hit and miss it was for my sister and I just don't think I'm that far gone. Yet?

Ruins

Link to comment
Share on other sites

Two hours after my first dose of Lexapro (5mg - and my first SSRI ever), I was high as hell. I had perma-grin and felt so wonderful. Unfortunately, it faded away after a few hours and never returned. Too bad, I could live like that! ;)

Link to comment
Share on other sites

Guest Guest

sigh, i remember it well. for about 2 weeks when i was ramping up on effexor. at the 150 mg dose i had two weeks of feeling human. all the dooms of depression were below me and i could see them for what they were. they didn't control me. i could smile on the inside and savour the feeling.

but then it went away and i just smile on the outside.

grouse.

Link to comment
Share on other sites

sigh, i remember it well. for about 2 weeks when i was ramping up on effexor. at the 150 mg dose i had two weeks of feeling human. all the dooms of depression were below me and i could see them for what they were. they didn't control me. i could smile on the inside and savour the feeling.

but then it went away and i just smile on the outside.

grouse.

Sounds very similar to my experience, especially in the length of time it lasted. How did your pdoc's react when you told them about this? Did they ever explain whether this kind of state was SUPPOSED to last, or if it was just something you get in the beginning while you're adjusting to the meds? I've got to find out if it's possible to get this state and keep it consistently....because I could accomplish almost anything I put my mind to if I could keep it. Thanks.

Link to comment
Share on other sites

I always figured that was my head getting used to "normal". Like..it feels so friggin' awesome compared to what it's been, and then it levels out and adjusts and realizes that this is what's supposed to be status quo.

Link to comment
Share on other sites

Guest Guest

i get this when i start a new med. usually starts as soon as i get a new rx script in my hand. and lasts till after the first week or so of taking the med.

of course i dont believe the med made me feel this way since i felt better even before i filled the rx or popped the first pill.

what i think i get is the adrenaline rush and excited hope that THIS time THIS med will be THE one.

and then it ends up being what it is which isnt the miracle i was hoping for and i'm back to square one....

Link to comment
Share on other sites

thanks for this thread, folks. two days after starting Lyrica, i felt like a real human being. for two whole days. for the first time in i don't know how many years. then it was gone. i thought maybe i made it up.

gah, it's almost cruel, isn't it? dangling a little hope then yanking it away.

-lysergia

Link to comment
Share on other sites

These experiences sound pretty common then. Have any of you asked your pdoc (or anyone who would know wtf they're talking about, for that matter) if its possible to have that boost/rush/whatever consistently with the right med? Or have they said its something you get in the beginning and not sustainable? All I know is, for a couple weeks at a time, I felt the same way "winners" must feel, people who actually enjoy living as opposed to just hanging around, killing time until they die. The latter is the way I usually feel.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...